MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115T90
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a lantern delivery microcatheter (lantern) and a guidewire.During the procedure, the physician decided to remove the lantern from the patient and encountered resistance during retraction.After the lantern was removed, the physician noticed that the distal tip of the lantern had unraveled.Therefore, the lantern was no longer used in the procedure.The procedure was completed using another lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the lantern was fractured approximately 113.0 cm from the hub.The liner within the microcatheter was stretched approximately 1.0 cm distal to the fracture.During functional testing, a demonstration guidewire was unable to be advanced through the lantern due to damaged liner on the distal tip.Conclusions: evaluation of the returned lantern confirmed a distal tip fracture and revealed that the liner within the microcatheter was stretched.If the device is forcefully retracted against resistance, damage such as this may occur.The root cause of resistance experienced during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10939914
Report Number3005168196-2020-02166
Device Sequence Number13613391
Product Code DQY
UDI-Device Identifier00814548016634
UDI-Public00814548016634
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberPXSLIMLAN115T90
Device Catalogue NumberPXSLIMLAN115T90
Device Lot NumberF99928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005